Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 190, NWS Goodland, KS

August 7, 2007Cheyenne County, Kansas; Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Aug 7, 2007, 11:13 PM CDT for Cheyenne County, Kansas; Yuma County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2007, 11:13 PM CDT (04:13 UTC)
Expired
Aug 8, 2007, 12:15 AM CDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Yuma County, CO, Cheyenne County, KS

The radar

The Goodland radar (KGLD), 67 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1698 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:50 PM CDT, 8 hours 23 minutes earlier.

Area forecast discussion, Aug 7, 2:50 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
150 PM MDT TUE AUG 7 2007

.DISCUSSION...FORECAST CONCERNS FOCUS ON SEVERE WEATHER/FLASH
FLOOD THREAT TONIGHT.

.SHORT TERM (TONIGHT-FRIDAY NIGHT)...

TONIGHT-WEDNESDAY NIGHT...AN UPPER LEVEL DISTURBANCE EMBEDDED WITHIN
AXIS OF 700-500 MOISTURE CURRENTLY LOCATED OVER NORTH CENTRAL NEW
MEXICO WILL MOVE INTO CENTRAL COLORADO BY 00Z THEN NORTHEAST INTO
FAR EASTERN COLORADO BY MIDNIGHT THEN INTO CENTRAL NEBRASKA BY 12Z
WEDNESDAY. ANOTHER DISTURBANCE SOUTH OF THE ABOVE MENTIONED ONE
WILL MOVE INTO SOUTH CENTRAL COLORADO LATE TONIGHT LIFTING
NORTHEAST INTO THE SOUTHERN PART OF OUR AREA BY 12Z WEDNESDAY.
DURING THE AFTERNOON HOURS SUBSIDENCE TAKES PLACE WITH LITTLE
FEATURES TO FOCUS ON FOR AFTERNOON/EVENING CONVECTION. AT THE SAME TIME
MID LEVEL MOISTURE DRIES OUT QUITE A BIT.

AREAS GENERALLY NORTH OF A LINE FROM CHEYENNE WELLS COLORADO TO
SHARON SPRINGS...COLBY AND NORTON LINE HAVE HAD QUITE A BIT OF
RAIN OVER THE PAST FEW DAYS WITH FLASH FLOOD GUIDANCE VALUES
FALLING QUITE A BIT SINCE YESTERDAY. HAVE MENTIONED HEAVY RAIN IN
THE FORECAST FOR THESE AREAS. PER COORDINATION WITH WFO LBF AND
GID WILL ISSUE A FLASH FLOOD WATCH FOR DUNDY...HITCHCOCK AND RED
WILLOW COUNTIES FROM 00Z-12Z TONIGHT. ELSEWHERE...WITH STORM
MOTIONS GENERALLY 15 TO 20 MPH EXCESSIVE HEAVY RAIN DOESNT APPEAR
LIKELY BUT AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE AND WOULD
LIKELY INCREASE THE THREAT FOR FLASH FLOODING.

THURSDAY-FRIDAY NIGHT...SOME MID LEVEL MOISTURE SNEAKS INTO FAR
EASTERN COLORADO FROM THE SOUTH THROUGH THE PERIOD AS UPPER RIDGE
GRADUALLY BUILDS INTO THE AREA FROM THE SOUTHEAST. NOT MUCH IN THE
WAY OF FORCING SO HAVE LEFT THESE PERIODS DRY.

TEMPERATURES WILL WARM A FEW DEGREES EACH DAY WITH HIGH GENERALLY
IN THE 95-103 RANGE BY FRIDAY.

.LONG TERM (SATURDAY-TUESDAY)...

UPPER LEVEL RIDGE WILL BUILD AND EXPAND ACROSS THE CENTRAL PLAINS
THROUGH THE PERIOD. MID LEVEL MOISTURE (700-500MB) PER GFS/DGEX
REMAINS WEST OF THE AREA SATURDAY BUT CREEPS TOWARD OUR EASTERN
COLORADO COUNTIES ON SUNDAY. 0-6KM WINDS ARE FROM THE SOUTHWEST SO
ANY CONVECTION THAT DEVELOPS WOULD BE HARD TO GET INTO OUR AREA.
GFS/DGEX QPF SUNDAY SHOW THIS BY KEEPING ANY PRECIP TO OUR WEST.
WILL MAINTAIN A DRY FORECAST AT PRESENT TIME. FOR MONDAY AND
TUESDAY GFS BRINGS THE MID LEVEL MOISTURE INTO THE AREA WHILE THE
DGEX BRINGS IT INTO THE WESTERN AND NORTHERN PARTS OF THE FORECAST
AREA. WILL KEEP THINGS DRY AT THIS POINT GIVEN A LACK OF
CONSISTENCY BETWEEN THE TWO MODELS AND THE FACT THEY BOTH DO NOT
GENERATE ANY QPF BETWEEN THEM FOR OUR AREA.

AFTERNOON TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS A FEW
DEGREES EITHER SIDE OF 100 DEGREES.

&&

.AVIATION...

VFR CONDITIONS WILL EXIST ACROSS THE AREA THROUGH 18Z TOMORROW
EXCEPT IN LOCATIONS WHERE SCATTERED THUNDERSTORMS DEVELOP THIS
AFTERNOON AND TONIGHT THROUGH 09Z. IN LOCATIONS WHERE THUNDERSTORMS
DEVELOP MVFR CONDITIONS CAN BE EXPECTED WITH A FEW THUNDERSTORMS
PRODUCING IFR CONDITIONS ALONG WITH HAIL AND GUSTY WINDS GREATER
THAN 50 KTS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...FLASH FLOOD WATCH FROM 6 PM MDT /7 PM CDT/ THIS EVENING THROUGH
     LATE TONIGHT FOR NEZ079>081.

CO...NONE.
&&

DDT/DDT/LAMMERS
Hazardous weather outlook, Aug 7, 11:39 AM CDT, 11 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1039 AM MDT TUE AUG 7 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1039 AM MDT TUE AUG 7 2007 /1139 AM CDT TUE AUG 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF
THE AREA THIS AFTERNOON AND PERSIST THROUGH THE OVERNIGHT HOURS.
SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING
DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAVY RAIN MAY RESULT
IN LOCALIZED FLOODING MAINLY NORTH OF A NORTON TO HOXIE TO SHARON
SPRINGS LINE ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL
YESTERDAY AND LAST NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.

LAMMERS

In the hours before

Local storm report, Aug 7, 10:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
930 PM MDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             5 S FLAGLER             39.22N 103.07W
08/07/2007  E1.00 INCH       KIT CARSON         CO   LAW ENFORCEMENT

&&

MENTZER
Local storm report, Aug 7, 11:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1003 PM MDT TUE AUG 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1003 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
08/07/2007  M59 MPH          KIT CARSON         CO   ASOS

&&

MENTZER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:01 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace59 min
Aug 7, 9:12 PM CDTSevere Thunderstorm WarningGLDCheyenne30 min
Aug 7, 9:39 PM CDTFlash Flood WarningGLDCheyenne3 hr
Aug 7, 10:06 PM CDTSevere Thunderstorm WarningGLDKit Carson54 min
Aug 7, 10:09 PM CDTSevere Thunderstorm WarningGLDCheyenne66 min
Aug 7, 10:31 PM CDTSevere Thunderstorm WarningGLDKit Carson59 min
Aug 7, 10:36 PM CDTSevere Thunderstorm WarningGLDCheyenne54 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.